MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313110
Medical Device Problem Codes Activation Failure (3270); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight: asked but unavailable.Other relevant history, including preexisting medical conditions: asked but unavailable.Concomitant medical products and therapy dates: asked but unavailable.
 
Event or Problem Description
On (b)(6) 2020, the patient underwent open stent grafting using endovascular treatment of the thoracic aorta via a median sternotomy with antegrade release of a gore® tag® conformable thoracic stent graft with active control system (frozen elephant trunk technique).No introducer sheath was used due to the nature of the open procedure and antegrade deployment.The device reportedly deployed to 50% during primary deployment.Resistance was noted during deployment, and ultimately the deployment line broke while the device was at 50% deployment.The cause of deployment line break was unknown, but it was reported that it was suspected to be related to there being a loop in the length of the catheter.Reportedly the catheter was looped and unable to be held straight due to the nature of the antegrade deployment.It was reported that the device was not torqued or rotated significantly in either direction during introduction or advancement.No significant tortuosity, thrombus, or calcification was noted that was suspected to have contributed to the event.The device was successfully removed.A new device was used to complete the procedure.There were no further reported issues.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
H.6.Results code 2: code 213 - the device evaluation showed the following: the fully deployed stent graft was returned on the delivery catheter (with lockwire and angulation fibers still installed).No abnormalities were noticed on the stent graft.The position of the returned stent graft indicates that angulation was likely used.The secondary deployment handle was returned with the secondary deployment line (sdl) connected.The sdl was in the expected length range for a fully deployed tgmr313110 device.The lockwire was separated from the lockwire handle.The lockwire was properly routed through the catheter, device, and into the curved olive.The lockwire handle was not returned for evaluation.The angulation fibers were separated from the angulation handle but remained routed through the device and catheter.During testing for design validation, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.The reported observation of the device not deploying to full diameter could not be confirmed as the entire sdl was removed and the device was returned at full diameter.Based on the event description and device evaluation no manufacturing deficiencies could be confirmed.H.6.Conclusions code 2: code 22 - according to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events or complications associated with the use of the gore® tag® conformable thoracic stent graft may include, but are not limited to, deployment difficulties/failures.Furthermore, the ifu states that the safety and effectiveness of the gore® tag® conformable thoracic stent graft have not been evaluated in patient etiologies including, but not limited to, previous stent or stent graft or previous surgical repair in the descending thoracic aortic area.The gore® tag® conformable thoracic stent graft is intended for endovascular repair of all lesions of the descending thoracic aorta including isolated lesions in patients who have appropriate anatomy, including adequate iliac / femoral access, aortic inner diameter in the range of 16-42 mm, and = 20 mm non-aneurysmal aorta proximal and distal to the lesion as well as type b dissections in patients who have appropriate anatomy, including adequate iliac / femoral access, = 20 mm landing zone proximal to the primary entry tear; proximal extent of the landing zone must not be dissected, and diameter at proximal extent of proximal landing zone in the range of 16-42 mm.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key10388913
Report Number2017233-2020-01108
Device Sequence Number14369722
Product Code MIH
UDI-Device Identifier00733132646777
UDI-Public00733132646777
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2022
Device Model NumberTGMR313110
Device Catalogue NumberTGMR313110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2020
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR